Alert archive / New Mexico / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Albuquerque, NM

March 24, 2020Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 24, 2020, 3:19 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 25, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2020, 3:19 PM MDT (21:19 UTC)
In effect from
Mar 25, 2020, 12:00 PM MDT
Expired
Mar 25, 2020, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2574 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WWUS85 KABQ 242119
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
319 PM MDT Tue Mar 24 2020

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EVENING FOR EASTERN 
NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITIES...FIRE WEATHER
WATCH THURSDAY AFTERNOON FOR THE NORTHEASTERN PLAINS...

.Critical fire weather conditions are expected Wednesday afternoon 
across much of the eastern plains as strong westerly flow brings
above normal warmth, windy conditions, and low humidity. Westerly
winds will strengthen late in the morning Wednesday with gusts up
to 45 to 55 mph in the mid to late afternoon. Strong downsloping 
winds will cause high temperatures to soar 15 to 18 degrees above 
normal across the eastern plains. Stronger southwest flow is 
expected Thursday, however a slight uptick in moisture and high 
clouds looks to limit critical fire weather conditions to just the
northeastern plains. 

NMZ104-252200-
/O.UPG.KABQ.FW.A.0001.200325T1800Z-200326T0100Z/
/O.NEW.KABQ.FW.W.0003.200325T1800Z-200326T0100Z/
/O.NEW.KABQ.FW.A.0002.200326T1700Z-200327T0200Z/
Northeast Plains-
319 PM MDT Tue Mar 24 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Wednesday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Thursday morning through Thursday evening. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Plains.

* 20 FOOT WINDS...West at 25 to 30 mph with gusts up to 55 mph
  Wednesday, with gusts increasing to 60 mph Thursday.

* RELATIVE HUMIDITY...8 to 12 percent Wednesday, and down to 15
  percent Thursday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-107-108-252200-
/O.UPG.KABQ.FW.A.0001.200325T1800Z-200326T0100Z/
/O.NEW.KABQ.FW.W.0003.200325T1800Z-200326T0100Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
319 PM MDT Tue Mar 24 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands along and east of I-25, and
  East Central Plains Wednesday afternoon into early Wednesday 
  evening. 

* 20 FOOT WINDS...West at 25 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...8 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
3 follow-up statements
098 
WWUS85 KABQ 250909
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
309 AM MDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS
AND LOW HUMIDITIES...
...FIRE WEATHER WATCH THURSDAY MORNING THROUGH THURSDAY EVENING 
FOR THE NORTHEAST PLAINS...

.Critical fire weather conditions are expected this afternoon  
across much of the eastern plains as strong westerly flow results
in above normal warmth, west winds gusting between 45 and 55 mph,
and minimum humidity below 15 percent. Stronger southwest flow is
expected Thursday, however an uptick in humidities may limit
widespread critical fire weather conditions to the Northeast 
Plains.

NMZ104-252130-
/O.CON.KABQ.FW.W.0003.200325T1800Z-200326T0100Z/
/O.CON.KABQ.FW.A.0002.200326T1700Z-200327T0200Z/
Northeast Plains-
309 AM MDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* AREA AND TIMING...Northeast Plains.

* 20 FOOT WINDS...West at 25 to 35 mph with gusts up to 55 mph
  this afternoon. West 25 to 40 mph Thursday with gusts increasing
  to 60 mph.
 
* RELATIVE HUMIDITY...7 to 11 percent this afternoon, and near 15
  percent Thursday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-107-108-252130-
/O.CON.KABQ.FW.W.0003.200325T1800Z-200326T0100Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
309 AM MDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

* AREA AND TIMING...Northeast Highlands along and east of I-25,
  Sandia, Manzano and Gallinas Mountains below any snowpack and 
  East Central Plains from noon to 7 pm today. 
 
* 20 FOOT WINDS...West at 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
753 
WWUS85 KABQ 252112
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
312 PM MDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM MDT FOR MUCH 
OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... 

...FIRE WEATHER WATCH THURSDAY MORNING THROUGH THURSDAY EVENING 
FOR THE NORTHEAST PLAINS...

.Critical fire weather conditions will continue this afternoon 
across much of the eastern plains due to above normal warmth, 
west winds gusting between 45 and 55 mph, and minimum humidity 
below 15 percent. Stronger southwest flow is expected Thursday, 
however an uptick in humidities may limit widespread critical fire
weather conditions to the Northeast Plains.

NMZ104-260100-
/O.CON.KABQ.FW.W.0003.000000T0000Z-200326T0100Z/
/O.CON.KABQ.FW.A.0002.200326T1700Z-200327T0200Z/
Northeast Plains-
312 PM MDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* AREA AND TIMING...Northeast Plains.

* 20 FOOT WINDS...West at 25 to 35 mph with gusts up to 55 mph 
  this afternoon. West 25 to 40 mph Thursday with gusts 
  increasing to 60 mph. 

* RELATIVE HUMIDITY...7 to 11 percent this afternoon, and near to
  slightly above 15 percent Thursday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Thursday.

&&

$$

NMZ103-107-108-260100-
/O.CON.KABQ.FW.W.0003.000000T0000Z-200326T0100Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
312 PM MDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* AREA AND TIMING...Northeast Highlands along and east of I-25, 
  Sandia, Manzano and Gallinas Mountains below any snowpack and 
  East Central Plains from noon to 7 pm today. 

* 20 FOOT WINDS...West at 20 to 35 mph with gusts up to 40 to 50 
  mph.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
584 
WWUS85 KABQ 260057
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
657 PM MDT Wed Mar 25 2020

...FIRE WEATHER WATCH LATE THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING FOR THE NORTHEAST PLAINS...

.Critical fire weather conditions will continue to diminish across
eastern New Mexico this evening. Stronger southwest winds of 25 to
40 mph with gusts up to 60 mph are expected Thursday. An uptick in
humidities may limit widespread critical fire weather conditions to
the Northeast Plains.

NMZ104-261200-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-200326T0100Z/
/O.CON.KABQ.FW.A.0002.200326T1700Z-200327T0200Z/
Northeast Plains-
657 PM MDT Wed Mar 25 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast Plains.

* 20 FOOT WINDS...West 25 to 40 mph Thursday with gusts increasing
  to 60 mph.

* RELATIVE HUMIDITY...Near to slightly above 15 percent on Thursday
  afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the 
field of this Fire Weather Watch.

&&

$$

NMZ103-107-108-260200-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-200326T0100Z/
Northeast Highlands-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
657 PM MDT Wed Mar 25 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

Relative humidities continue to rise across eastern New Mexico. 
In addition, winds will gradually weaken, although will remain
gusty to breezy through the overnight hours.

$$

DPorter

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 24, 3:07 PM MDT, 12 minutes earlier.

Area forecast discussion, Mar 24, 3:07 PM MDT, 12 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
307 PM MDT Tue Mar 24 2020

.SYNOPSIS...
Afternoon winds will ramp up again Wednesday through Friday, with
Thursday likely to be the windiest day of the week. In addition, the
warm, dry conditions have the potential for critical fire weather
conditions Wednesday and Thursday. A quick storm system Friday will
cool temperatures and bring the chance for rain, thunderstorms, and
mountain snow showers. The weekend will be drier and less windy, but
another potential system may be on the horizon for early next week.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...
Pleasant weather conditions this afternoon with some locally breezy
will continue through tonight. Water vapor imagery continues to
depict some mountain wave activity along and lee of the central
mountain chain which could allow for some erratic strong gusts to
reach down toward Raton and the Johnson/Bartlett Mesa again tonight,
but otherwise winds are forecast to be relatively calm.

The pressure gradient aloft tightens staying out of the WSW ahead of
a Pacific storm system moving down the CA coastline. Strong winds
are expected to mix down Wednesday afternoon with compressional
warming expected to push daytime highs well into the 80s across
eastern NM. A lee-side trough is expected to develop near the
NM/CO/OK borders thus setting up the strongest westerly winds
through the east-central plains from Clines Corners to the TX
border. Given maximum MixHgts up to of ~7500', peak gusts in this
area could reach up toward 40-50kts. A Wind Advisory will be hoisted
for San Miguel County along and east of the Sangre de Cristo
Mountains. Wind Advisory wind gusts could be reached at Clines
Corners, and in Harding and Quay Counties but currently not getting
enough coverage to warrant an advisory for those zones at this time.
Will let the overnight shift decide on possible expansion to those
counties.

Critical fire weather will also be a concern Wednesday afternoon,
Given the above normal warmth, windy conditions, and low humidity.
See Fire Wx Discussion for further details.

LONG TERM...(THURSDAY THROUGH TUESDAY)...
A leeside trough will deepen across southeast Colorado on Thursday
continuing the windy to very windy trend across the state. With
sufficient mixing to 600 mb, gusts on the higher end (up to 55 mph)
are possible. However, the presence of high clouds moving in from the
west on Thursday ahead of the next system may inhibit some of the
mixing and lower temperatures. Regardless, Thursday's forecast looks
to be dry (RH in mid to upper teens), warm (downsloping will lead to
70s and even temperatures near 80 across the eastern plains), and
windy and with the presence of dry grasses and fine fuels, a Fire
Weather Watch was warranted for Thursday across the far northeastern
fire weather zone. Wind Advisories may be extended for Thursday as
well along and east of the central mountain chain. While some areas
may briefly see high wind, have lower confidence on this front.

A shortwave trough enters the picture late Thursday night/early
Friday across the central Rockies, keeping breezy to windy
conditions in place. In addition, rain, mountain snow showers, and
thunderstorms will be possible, mainly across northern and western
New Mexico. Temperatures drop 15-20 degrees statewide Friday and
Saturday following the passage of a Pacific cold front.

The trough ejects into the Great Plains late Friday night, leading to
a weekend that will be warmer, drier, and less windy. Temperatures
return to near normal values by Sunday. Another storm system could
set up for late Sunday or early Monday for more wind and
precipitation, but will continue to see how this evolves.

24/31

&&

.FIRE WEATHER...
A Red Flag Warning will be issued for Wednesday afternoon across
most of eastern New Mexico. Daytime highs will be 10-15F above
normal across eastern NM, with dry and windy WSW winds expected to
mix down to the surface. Fine fuels will be especially susceptible
to rapid fire growth as a result. The northeastern plains will be
the most susceptible where single-digit RHs existing for 3-6 hours
will not mix well with present drought conditions. Winds will
subside after sunset bringing an end to critical fire weather
Wednesday night. Meanwhile, short-lived critical fire weather is
likely through portions of the west-central highlands and within the
Rio Grande Valley Wednesday afternoon. The RGV is a bit tricky to
forecast given the drop in RHs will coincide with when stronger
winds mix down into the valley. The duration of critical fire
weather may not be reached so will hold off on any fire weather
highlights for those areas Wednesday.

Critical fire weather conditions are likely again Thursday, focusing
through the northeastern plains again. There will be some Pacific
moisture working its way into the region ahead of a storm system
moving down the CA coastline. This will limit MinRHs from falling as
far as they will Wednesday, forecast to stay in the upper teens.
However, there is some uncertainty with how much high level cirrus
will stall daytime warming. Fewer clouds will easily tip the MinRHs
downward into critical territory. Also, given the prior several days
of above normal warmth and dry conditions, coupled with even
stronger southwest winds Thursday, critical fire weather will likely
be present despite MinRHs just above 15 percent. Therefore a Fire
Weather Watch will be hoisted for FWZ 104.

The aforementioned Pacific storm system rolls through with a track
favoring northern NM Friday. While the northwestern half of the
state is favored for at least light precipitation, the southeastern
half will favor stronger southwest winds but with cooler
temperatures Friday. Calmer weather with lighter winds expected this
weekend.

24

&&

.AVIATION...
18Z TAF CYCLE
VFR conditions prevail through the forecast period. Breezy SW/W winds
in the afternoon 15-20kts. Winds subside overnight with some LLWS
concerns at KGUP and KLVS, with stronger SW winds expected toward the
end of the TAF period into Wednesday afternoon.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  33  63  40  64 /   0   0   5  10
Dulce...........................  28  57  34  59 /   0   0  10  30
Cuba............................  33  57  40  63 /   0   0  10  20
Gallup..........................  30  65  37  60 /   0   0   5  10
El Morro........................  30  63  38  59 /   0   0   5  10
Grants..........................  33  67  40  64 /   0   0   0  10
Quemado.........................  32  68  40  61 /   0   0   5  20
Datil...........................  34  67  41  62 /   0   0   0  20
Glenwood........................  43  70  49  64 /   0   0   5  30
Chama...........................  24  52  30  53 /  10  10  20  30
Los Alamos......................  36  61  43  62 /   0   0  10  30
Pecos...........................  37  63  44  62 /   0   0   5  20
Cerro/Questa....................  29  57  36  59 /   0   0  10  30
Red River.......................  29  48  33  49 /   0   0  20  40
Angel Fire......................  25  53  34  53 /   0   0  20  40
Taos............................  30  61  38  61 /   0   0  10  30
Mora............................  33  63  41  62 /   0   0  10  30
Espanola........................  33  66  44  69 /   0   0  10  30
Santa Fe........................  36  63  43  63 /   0   0  10  30
Santa Fe Airport................  34  67  44  66 /   0   0  10  20
Albuquerque Foothills...........  41  68  50  71 /   0   0   5  20
Albuquerque Heights.............  40  70  50  72 /   0   0   5  10
Albuquerque Valley..............  36  72  47  74 /   0   0   0  10
Albuquerque West Mesa...........  39  69  49  72 /   0   0   5  10
Belen...........................  32  76  45  76 /   0   0   0   5
Bernalillo......................  37  70  48  74 /   0   0   5  20
Bosque Farms....................  32  74  45  74 /   0   0   0  10
Corrales........................  39  69  49  74 /   0   0   5  10
Los Lunas.......................  33  75  45  74 /   0   0   0  10
Placitas........................  40  68  50  71 /   0   0   5  20
Rio Rancho......................  39  68  48  72 /   0   0   5  10
Socorro.........................  40  80  50  78 /   0   0   0   5
Sandia Park/Cedar Crest.........  39  65  48  66 /   0   0   5  20
Tijeras.........................  38  67  48  69 /   0   0   5  20
Edgewood........................  33  67  46  68 /   0   0   5  10
Moriarty/Estancia...............  30  70  46  69 /   0   0   0  10
Clines Corners..................  35  65  45  66 /   0   0   0  10
Mountainair.....................  35  69  47  69 /   0   0   0   5
Gran Quivira....................  37  71  47  69 /   0   0   0   5
Carrizozo.......................  46  73  52  73 /   0   0   0   0
Ruidoso.........................  40  67  49  67 /   0   0   0   0
Capulin.........................  35  69  41  69 /   0   0   0   5
Raton...........................  30  70  39  71 /   0   0   0  10
Springer........................  29  72  40  72 /   0   0   0  10
Las Vegas.......................  36  68  44  66 /   0   0   0  20
Clayton.........................  40  77  49  77 /   0   0   0   0
Roy.............................  33  75  45  73 /   0   0   0   5
Conchas.........................  40  82  49  80 /   0   0   0   0
Santa Rosa......................  40  80  50  77 /   0   0   0   0
Tucumcari.......................  45  85  53  83 /   0   0   0   0
Clovis..........................  42  81  51  83 /   0   0   0   0
Portales........................  41  82  52  84 /   0   0   0   0
Fort Sumner.....................  41  83  51  81 /   0   0   0   0
Roswell.........................  43  85  52  85 /   0   0   0   0
Picacho.........................  43  80  53  78 /   0   0   0   0
Elk.............................  45  75  52  75 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 7 PM MDT Wednesday for the following
zones... NMZ103-104-107-108.

Wind Advisory from noon to 7 PM MDT Wednesday for the following
zones... NMZ229-232.

Fire Weather Watch from Thursday morning through Thursday evening
for the following zones... NMZ104.

&&
Hazardous weather outlook, Mar 24, 3:13 AM MDT, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
313 AM MDT Tue Mar 24 2020

NMZ201>241-251100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
313 AM MDT Tue Mar 24 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong southwest to west winds redevelop Wednesday through Friday
with the strongest winds expected in the east each day. Thursday will
likely be the windiest day with advisory, and potentially high wind,
speeds along the central mountain chain and adjacent highlands. Wind
gusts up to 55 mph may create difficult driving conditions along
north-to-south oriented roads. The combination of strong winds and
dry conditions will also lead to the potential for critical fire
weather conditions for eastern and central NM, particularly on
Wednesday.

A storm system will then bring chances for rain, thunderstorms, and
mountain snow to western and northern NM Thursday night into
Friday. Snow totals around 4 to 6 inches will be possible in the
peaks of the northern mountains. Areas of blowing snow in mountain
areas may reduce visibility and create difficult driving conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

15

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:04 AM MDTFire Weather WatchABQHarding, San Miguel, Union13 hr
Mar 24, 3:19 PM MDTFire Weather WatchABQHarding, San Miguel, Union34 hr
Mar 24, 3:33 PM MDTWind AdvisoryABQBernalillo, Chaves, Colfax, Guadalupe, Lincoln, Mora and 6 more27 hr

Nearby

Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.